MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 ASPIRATION CATHETER (132CM); CATHETER, THROMBUS RETRIEVER

STRYKER NEUROVASCULAR-CALIF AXS VECTA 071 ASPIRATION CATHETER (132CM); CATHETER, THROMBUS RETRIEVER
Catalog Number INC-11129-132
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a thrombectomy procedure, the subject catheter fractured on the proximal end.The physician replaced it with a new catheter and continued the procedure without clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 expiration date: added.H3 device evaluated by mfg: updated.H3 summary attached: updated.H4 manufacturing date: added.The device history record (dhr) review confirmed that the device met all material, assembly and performance specifications.During the analysis of the returned device, it was revealed that catheter was kinked, stretched and separated.The functional evaluation could not be performed due to the anomalies found on the device.Additional information provided by the customer indicated that the device was inspected and confirmed to be in good condition during/after unpacking, continuous flush was set up and maintained throughout the procedure, and the break was noticed during advancement of the subject device into the base guide catheter.Based on visual inspection, the catheter appeared to have been kinked first and then stretched and separated due to excessive force applied at the proximal end during use.As a result, a probable cause of handling damage has been assigned to the reported event and analyzed anomalies.

Brand Name
AXS VECTA 071 ASPIRATION CATHETER (132CM)
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
STRYKER NEUROVASCULAR-CALIF
47900 bayside parkway
fremont CA 94538
MDR Report Key8799927
Report Number3008853977-2019-00056
Device Sequence Number16900910
Product Code NRY
UDI-Device Identifier07613327459234
UDI-Public07613327459234
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K172167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue NumberINC-11129-132
Device Lot Number13321-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/24/2019
Supplement Date Received by Manufacturer08/23/2019
Initial Report FDA Received Date07/17/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NEURON MAX LONG SHEATH (NON-STRYKER); SYNCHRO GUIDEWIRE (STRYKER); NEURON MAX LONG SHEATH (NON-STRYKER); SYNCHRO GUIDEWIRE (STRYKER)